MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10020620
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mfg name - codman & shurtleff, inc.Dba depuy synthes products, inc.No additional information could be provided.The customer did not know the initial complaint.No customer, procedure or complaint information, including date of event was known by the customer.Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in complaint (b)(4).The green introducer and resheathing tool are separated from the rest of the device.The embolic coil, which has a delta-shaped primary wind, is tangled around the device positioning unit (dpu) core wire.The embolic coil was gently untangled.The translucent introducer sheath is also separated from the device.There is a bend in the dpu core wire approximately 46 cm from the proximal end.The ball tip is intact.The primary wind of the embolic coil is delta-shaped.The embolic coil is stretched and kinked.The articulating joint is intact.The resistance heating (rh) coil has not received heat and melted.The v-notch of the resheathing tool is damaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was damaged is confirmed.The embolic coil is stretched and kinked, there is a bend in the dpu core wire, the green introducer and resheathing tool have been separated from the translucent introducer sheath, and the introducer was separated from the embolic coil and dpu.The damage to the embolic coil, bend in the dpu core wire, and separation of the introducer into two pieces are all evidence of application of excessive force.The cause or reason for the excessive force cannot be determined from the returned device, and there is no event information provided by the customer.It is not possible to determine if the damage occurred during a procedure or during post-procedure handling.However, the ifu consistently instructs the user to use care and manipulate the device gently.In addition to the excessive force, the resheathing tool has been advanced all the way to the green introducer.The ifu instructs the user to leave approximately 1 inch of translucent introducer sheath visible between the resheathing tool and the introducer when placing the microcoil.Advancing the resheathing tool further can cause the translucent introducer sheath to tear beyond its existing skive, and could potentially prevent the sheath from re-forming if the device should need to be resheathed.The damage to the resheathing tool indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool, and may cause damage to the embolic coil.There is no current safety signal identified related to the reported events based on review of complaint history for the device.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in complaint (b)(4).The green introducer and resheathing tool are separated from the rest of the device.The embolic coil, which has a delta-shaped primary wind, is tangled around the device positioning unit (dpu) core wire.The embolic coil was gently untangled.The translucent introducer sheath is also separated from the device.There is a bend in the dpu core wire approximately 46 cm from the proximal end.The ball tip is intact.The primary wind of the embolic coil is delta-shaped.The embolic coil is stretched and kinked.The articulating joint is intact.The resistance heating (rh) coil has not received heat and melted.The v-notch of the resheathing tool is damaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was damaged is confirmed.The embolic coil is stretched and kinked, there is a bend in the dpu core wire, the green introducer and resheathing tool have been separated from the translucent introducer sheath, and the introducer was separated from the embolic coil and dpu.The damage to the embolic coil, bend in the dpu core wire, and separation of the introducer into two pieces are all evidence of application of excessive force.The cause or reason for the excessive force cannot be determined from the returned device, and there is no event information provided by the customer.It is not possible to determine if the damage occurred during a procedure or during post-procedure handling.However, the ifu consistently instructs the user to use care and manipulate the device gently.In addition to the excessive force, the resheathing tool has been advanced all the way to the green introducer.The ifu instructs the user to leave approximately 1 inch of translucent introducer sheath visible between the resheathing tool and the introducer when placing the microcoil.Advancing the resheathing tool further can cause the translucent introducer sheath to tear beyond its existing skive, and could potentially prevent the sheath from re-forming if the device should need to be resheathed.The damage to the resheathing tool indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool, and may cause damage to the embolic coil.There is no current safety signal identified related to the reported events based on review of complaint history for the device.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in complaint (b)(4).The green introducer and resheathing tool are separated from the rest of the device.The embolic coil, which has a delta-shaped primary wind, is tangled around the device positioning unit (dpu) core wire.The embolic coil was gently untangled.The translucent introducer sheath is also separated from the device.There is a bend in the dpu core wire approximately 46 cm from the proximal end.The ball tip is intact.The primary wind of the embolic coil is delta-shaped.The embolic coil is stretched and kinked.The articulating joint is intact.The resistance heating (rh) coil has not received heat and melted.The v-notch of the resheathing tool is damaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was damaged is confirmed.The embolic coil is stretched and kinked, there is a bend in the dpu core wire, the green introducer and resheathing tool have been separated from the translucent introducer sheath, and the introducer was separated from the embolic coil and dpu.The damage to the embolic coil, bend in the dpu core wire, and separation of the introducer into two pieces are all evidence of application of excessive force.The cause or reason for the excessive force cannot be determined from the returned device, and there is no event information provided by the customer.It is not possible to determine if the damage occurred during a procedure or during post-procedure handling.However, the ifu consistently instructs the user to use care and manipulate the device gently.In addition to the excessive force, the resheathing tool has been advanced all the way to the green introducer.The ifu instructs the user to leave approximately 1 inch of translucent introducer sheath visible between the resheathing tool and the introducer when placing the microcoil.Advancing the resheathing tool further can cause the translucent introducer sheath to tear beyond its existing skive, and could potentially prevent the sheath from re-forming if the device should need to be resheathed.The damage to the resheathing tool indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool, and may cause damage to the embolic coil.There is no current safety signal identified related to the reported events based on review of complaint history for the device.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
At a healthcare facility, a used deltaplush coil (dpl10020620/ s10357) was found on the shelf and had been sitting there for up to a year; however, the facility did not know what the actual complaint had been.During product analysis, it was found that the coil was stretched, detached and kinked.The sales representative informed the customer about the importance of reporting any complaints as soon as possible to johnson and johnson.No additional information could be provided.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7094997
Report Number3013875781-2017-00042
Device Sequence Number16452490
Product Code HCG
UDI-Device Identifier00878528008071
UDI-Public(01)00878528008071(17)210331(10)S10357
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberDPL10020620
Device Lot NumberS10357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/07/2017
Patient Sequence Number1